MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA ALL-SILICONE FOLEY CATHETER
Model Number 806316
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Pain (1994); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient experienced pain upon insertion as the catheter was ribbed.The patient possibly developing urinary tract infection.No medical intervention reported.
 
Event or Problem Description
It was reported that the patient experienced pain upon insertion as the catheter was ribbed.The patient possibly developing urinary tract infection.No medical intervention reported.It was later reported from the customer contact via phone on 05jun2020, the balloon on the foley catheters were ribbed, so they caused pain during insertion and removal.The customer noted that she developed a urinary tract infection as a result of using these catheters and was prescribed antibiotics.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the patient experienced pain upon insertion as the catheter was ribbed.The patient possibly developing urinary tract infection.No medical intervention reported.It was later reported from the customer contact via phone on (b)(6)2020 , the balloon on the foley catheters were ribbed, so they caused pain during insertion and removal.The customer noted that the patient developed a urinary tract infection as a result of using these catheters and was prescribed antibiotics.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.A potential root cause for this failure could be, "inadequate sterilization.¿ the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARDIA ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10122746
Report Number1018233-2020-03631
Device Sequence Number1800640
Product Code EZL
UDI-Device Identifier00801741039119
UDI-Public(01)00801741039119
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2024
Device Model Number806316
Device Catalogue Number806316
Device Lot NumberNGDS0571
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer06/05/2020
07/21/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date06/26/2020
08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;